Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Prenatal vitamins making me sick TMI adult content

I started taking prenatal vitamins on Sunday. Since the 2 out of 3 of the days I have gotten ill. Today resulting in throwing up all the water I drank to take it. Has anyone else had this problem? Is it possible there is too much iron in the vitamin? Should I switch to one w/ less iron? I have never had this problem before w/ other prenatal vitamins. Thanx in advance.

Answer Question
 
MrsSmelley

Asked by MrsSmelley at 9:19 AM on Mar. 15, 2011 in Trying to Conceive

Level 2 (12 Credits)
Answers (11)
  • have you ate with them, try taking them with a meal.
    jenn4443

    Answer by jenn4443 at 9:20 AM on Mar. 15, 2011

  • My SIL tried dozens before she could find one she could tolerate. Try taking them with food and at the end of the day instead of in the morning.
    dancinintherain

    Answer by dancinintherain at 9:21 AM on Mar. 15, 2011

  • They used to make me throw up too, even with food. My midwife recommended me to take a "whole food" type of vitamin (not the store). They are pre-natal vitamins that are made up of ONLY food. They derive the vitamins from the food itself. Most vitamins have lots of lab made vitamins in them, they are not natural. These are. BUT, you have to take like 4 of them a day & they are huge. Anyhow, whole food vitamins actually absorb better & our bodies absorb more of the vitamins because they are organically made from the vegetables we already eat.

    I can't remember the brand i bought, my Dr. said they were fine to take. My hair grew like a WEED, I'm actually thinking of taking them again for that reason...lol. Go check out a natural foods store, they have tons of natural vitamins.
    samurai_chica

    Answer by samurai_chica at 9:25 AM on Mar. 15, 2011

  • See if your dr. can suggest another vitamin.
    MrsJStearns

    Answer by MrsJStearns at 9:33 AM on Mar. 15, 2011

  • I remember when ever I took it in the morning it made me sick and gave me an awful taste in my mouth. Try taking it at night. I had a cousin who couldn't take any and her dr told her it was okay to take the chewable Flinstone vitamins. Good luck
    mamaada

    Answer by mamaada at 9:47 AM on Mar. 15, 2011

  • Ask about taking Flintstones vitamins.

    Christine0813

    Answer by Christine0813 at 9:48 AM on Mar. 15, 2011

  • I always took my vitamins at night, just before bed. That way the nausea never bothered me.
    balagan_imma

    Answer by balagan_imma at 9:51 AM on Mar. 15, 2011

  • Thanks ladies. I am gonna try taking them @ night. I work nights so I was trying to take them on my way hm from work.. but it doesn't seem to be working. I will try w/ dinner maybe or split it & take half in the morning & half @ night.
    MrsSmelley

    Comment by MrsSmelley (original poster) at 10:22 AM on Mar. 15, 2011

  • I have had this problem with all 3 pregnancies and my doctor had me switch to children s vitamins but to take 3, it did wonders i was never sick from taking them.
    ashleejo

    Answer by ashleejo at 1:01 PM on Mar. 16, 2011

  • i had to swith to the flint stones childs gummies
    juniebug11

    Answer by juniebug11 at 3:50 PM on Mar. 16, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN